Alert archive / California / Wind Advisories in 2011
Wind Advisory 11, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 2, 2011, 12:39 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 12:39 AM PST (08:39 UTC)
- Expired
- Mar 2, 2011, 12:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS76 KHNX 020839 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1239 AM PST WED MAR 2 2011 ...GUSTY WINDS IN MERCED COUNTY AND THE WEST SIDE OF THE VALLEY THROUGH MIDDAY TODAY... CAZ089>091-022000- /O.NEW.KHNX.WI.Y.0011.110302T0839Z-110302T2000Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 1239 AM PST WED MAR 2 2011 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY 15 TO 25 MPH WITH GUSTS TO 40 MPH...ESPECIALLY ALONG THE WEST SIDE OF THE VALLEY BELOW PACHECO PASS AND COTTONWOOD PASS. * LOCATIONS INCLUDE: HIGHWAY 152 BELOW PACHECO PASS...LOS BANOS... MERCED...HIGHWAY 41 BELOW COTTONWOOD PASS...KETTLEMAN HILLS... TWISSELMAN...COALINGA...AVENAL. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DURFEE WEATHER.GOV/HANFORD
1 follow-up statement
811 WWUS76 KHNX 022015 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1215 PM PST WED MAR 2 2011 ...GUSTY WINDS IN MERCED COUNTY AND THE WEST SIDE OF THE VALLEY THROUGH TODAY... CAZ089>091-022300- /O.EXP.KHNX.WI.Y.0011.000000T0000Z-110302T2000Z/ /O.NEW.KHNX.WI.Y.0012.110302T2015Z-110302T2300Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- 1215 PM PST WED MAR 2 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON FOR THE CENTRAL AND SOUTHWESTERN SAN JOAQUIN VALLEY. * WINDS: SOUTHERLY 15 TO 25 MPH WITH GUSTS TO 40 MPH... ESPECIALLY ALONG THE WEST SIDE OF THE VALLEY BELOW PACHECO PASS AND COTTONWOOD PASS. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...MERCED...MADERA...LOS BANOS...COALINGA...MENDOTA * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...CAMPERS AND TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MV WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 1, 9:48 PM PST, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 1, 9:48 PM PST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 948 PM PST TUE MAR 1 2011 .SYNOPSIS... UNSETTLED WEATHER IS EXPECTED TO REMAIN THROUGH THURSDAY BRINGING VALLEY RAIN AND MOUNTAIN SNOW. HIGH PRESSURE WILL BRIEFLY RETURN BY THE END OF THE WEEK. UNSETTLED WEATHER MAY RETURN BY SUNDAY AS ANOTHER STORM SYSTEM IS FORECAST TO MOVE OVER THE REGION. && .DISCUSSION... CLOUDS AND PRECIPITATION ASSOCIATED WITH THE NEXT INCOMING STORM SYSTEM ARE PUSHING INTO THE REGION FROM THE PACIFIC...WITH MODERATE TO LOCALLY HEAVY RAINFALL INDICATED BY RADAR APPROACHING THE CENTRAL CALIFORNIA COAST. UNDER INCREASING CLOUDS AND MODERATE SOUTHERLY FLOW...TEMPERATURES ARE GENERALLY A TAD MILDER THAN THIS TIME LAST NIGHT...WITH 24 HR TRENDS CURRENTLY RUNNING UP AROUND 2-5 DEGREES. SNOW LEVELS ARE CURRENTLY ABOVE AROUND 5500 FEET AND NOT EXPECTED TO LOWER SIGNIFICANTLY IN THIS INITIAL WARM ADVECTION TYPE PRECIPITATION EPISODE. THE WINTER STORM WARNING REMAINS IN EFFECT FOR THE SIERRA ZONES ABOVE 5000 FT BEGINNING EARLY WEDNESDAY MORNING AS THE PRECIPITATION SHOULD BE OVERSPREADING THE SIERRA BY THEN. NO CHANGES TO THE FORECAST TONIGHT. && .PREV DISCUSSION... /ISSUED 205 PM PST TUE MAR 1 2011/ DISCUSSION...MID AND HIGH CLOUDS CONTINUE TO SWEEP EASTWARD ACROSS THE FORECAST AREA AS THE WEAK DISTURBANCE MOVES ONSHORE. THE NEXT SYSTEM'S CLOUD SHIELD IS STILL ABOUT 250 MILES WEST OF SFO AND IT IS MOVING STEADILY EAST. THIS CLOUD SHIELD SHOULD ARRIVE ON THE COAST BY 8 TO 10PM THIS EVENING AND THEN IT WILL MOVE EAST OVERNIGHT. FORECAST MODELS INDICATE THE BEST THREAT OF PRECPITATION WILL OCCUR IN THE SIERRA STARTING AROUND 0400 AM AND THEN AS THE ATMOSPHERE MOISTENS UP, LIGHT RAIN WILL BEGIN IN THE LOWER ELEVATIONS BY MID MORNING. THIS FIRST BAND OF RAIN AND SNOW IS PROGGED TO MOVE QUICKLY EAST WITH THE QUICK SHOT OF RAIN ENDING IN THE SJV BE EARLY AFTERNOON AND THE SIERRA BY LATER IN THE AFTERNOON. THE SECONDARY VORT FEATURE NOW MOVING EAST FROM 140 WEST IS PROGGED TO ARRIVE LATE WEDNESDAY NIGHT AND LINGER INTO THE DAY ON THURSDAY. THE COMBINATION OF THE EXPECTED SNOW FROM BOTH OF THESE DISTURBANCES WILL LIKELY PRODUCE 1-2 FEET OF SNOW IN THE SIERRA ABOVE 5000 FEET BY THURSDAY AFTERNOON. FOR THE SAN JOAQUIN VALLEY THE EXPECTED RAIN AMOUNTS ARE GENERALLY LIGHT WITH MOST LOCATIONS RECEIVING AROUND 0.25 TO 0.50 INCHES. THIS IS NOT A MAJOR STORM HOWEVER MOST AREAS WILL GET WET. ONE THING OF NOTE IS THIS SYSTEM WILL NOT BE NEARLY AS COLD WITH SNOW LEVELS REMAINING AT OR ABOVE 5000 FEET. BY FRIDAY RIDGING IS PROGGED TO BUILD BACK INTO CENTRAL CALIFORNIA AND THIS RIDGE WILL KEEP THE AREA DRY FOR SATURDAY. BY SUNDAY, WARM FRONTAL PRECIPITATION IS PROGGED TO MOVE INTO THE NORTHERN PART OF THE FORECAST AREA AND THEN AS A COLD FRONT SWEEPS SOUTHEAST SUNDAY NIGHT AND MONDAY, THE THREAT OF SOME BRIEF RAIN WILL REACH INTO KERN COUNTY. FORECAST MODELS THEN BECOME TOTALLY OUT OF PHASE BY TUESDAY WITH THE GFS KEEPING A COOLER AND POTENTIALLY WET TROUGH OVER CENTRAL CALIFORNIA WHILE THE ECMWF MODEL HAS A RIDGE. && AVIATION...MVFR CEILINGS CAN BE EXPECTED IN THE SOUTHERN SIERRA NEVADA AFTER 08Z WEDNESDAY WITH AREAS OF IFR AND MOUNTAINS OBSCURATIONS IN PRECIPITATION AFTER 12Z WEDNESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z THURSDAY WITH LOCAL MVFR IN PRECIPITATION AFTER 12Z. && .AVIATION...MVFR CEILINGS CAN BE EXPECTED ACROSS THE SOUTHERN SIERRA NEVADA AFTER 08Z WEDNESDAY WITH AREAS OF MTN OBSCURING IFR IN PRECIPITATION NORTH OF KINGS CANYON. IFR CONDITIONS BECOMING MORE WIDESPREAD ACROSS THE SOUTHERN SIERRA NEVADA AFTER 16Z WEDNESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z WEDNESDAY WITH AREAS OF MVFR IN PRECIPITATION AFTER 16Z WEDNESDAY. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY ABOVE 5000 FEET FOR THE CAZ096-097. && PUBLIC...JEB AVN/FW...MOLINA SYNOPSIS...PJ WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 1, 8:24 PM PST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 824 PM PST TUE MAR 1 2011 CAZ096-097-030430- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 824 PM PST TUE MAR 1 2011 ...WARM WINTER STORM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING ABOVE 5000 FEET REMAINS IN EFFECT FROM 4 AM WEDNESDAY TO 4 PM PST THURSDAY FOR THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. PLEASE SEE THE LATEST WINTER STORM WARNING /WWUS46 KHNX/ OR /SFOWSWHNX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. PEJ
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 12:15 PM PST | Wind Advisory | HNX | 3 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.